Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Springfield, MO

June 6, 2025Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 6, 2025, 6:19 AM CDT for Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 6:19 AM CDT (11:19 UTC)
Expired
Jun 6, 2025, 1:00 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:00 AM CDTRAIN 1.4Cliff Village, MOOne hour total. Mesonet station JOPM7 Shoal Creek at Joplin.
Jun 6, 7:00 AM CDTRAIN 1.65Cliff Village, MOOne hour total. Mesonet station AU695 Cliff Village.
Jun 6, 7:00 AM CDTRAIN 2.121 Sw Goodman, MOOne hour total. Mesonet station GW2092 GOODMAN.
Jun 6, 7:17 AM CDTFLASH FLOOD4 S Shoal Creek Estate, MOReport from mPING, River overflowing, Yard, Basement Flooding.
Jun 6, 7:30 AM CDTRAIN 1.18Neosho, MOOne hour total. Mesonet station GW5241 NEOSHO.
Jun 6, 7:50 AM CDTFLASH FLOODRacine, MODelayed report of flooding along state highway CC in Racine.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

604 
WGUS53 KSGF 061119
FFWSGF
KSC021-MOC097-119-145-061800-
/O.NEW.KSGF.FF.W.0037.250606T1119Z-250606T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
619 AM CDT Fri Jun 6 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southeastern Cherokee County in southeastern Kansas...
  Southwestern Jasper County in southwestern Missouri...
  Western McDonald County in southwestern Missouri...
  Western Newton County in southwestern Missouri...

* Until 100 PM CDT Friday.

* At 619 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Joplin, Carthage, Neosho, Baxter Springs, Pineville, Webb City, 
  Carl Junction, Galena, Oronogo, Seneca, Anderson, Carterville, 
  Noel, Duquesne, Goodman, Duenweg, South West City, Leawood, Silver 
  Creek, Lanagan, Shoal Creek Drive, Saginaw, Treece, Loma Linda, 
  Airport Drive, Lowell, Redings Mill, Grand Falls Plaza, Brooklyn 
  Heights, Shoal Creek Estates, Dennis Acres, Cliff Village, Racine, 
  Iron Gates, Oakland Park, Atlas, Riverton, Crestline and Neutral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3700 9496 3715 9481 3720 9459 3719 9434
      3650 9435 3650 9461 3700 9462

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

KP
2 follow-up statements
585 
WGUS73 KSGF 061306
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
806 AM CDT Fri Jun 6 2025

KSC021-MOC097-119-145-061800-
/O.CON.KSGF.FF.W.0037.000000T0000Z-250606T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-McDonald MO-Newton MO-
806 AM CDT Fri Jun 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS 
AFTERNOON FOR SOUTHEASTERN CHEROKEE, SOUTHWESTERN JASPER, WESTERN 
MCDONALD AND WESTERN NEWTON COUNTIES...

At 806 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Joplin, Carthage, Neosho, Baxter Springs, Pineville, Webb City, 
  Carl Junction, Galena, Oronogo, Seneca, Anderson, Carterville, 
  Noel, Duquesne, Goodman, Duenweg, South West City, Leawood, Silver 
  Creek, Lanagan, Shoal Creek Drive, Saginaw, Treece, Loma Linda, 
  Airport Drive, Lowell, Redings Mill, Grand Falls Plaza, Brooklyn 
  Heights, Shoal Creek Estates, Dennis Acres, Cliff Village, Racine, 
  Iron Gates, Oakland Park, Atlas, Riverton, Crestline and Neutral.

This includes the following low water crossings...
  Butler Creek at Kings Highway, Buffalo Creek at Finch Drive, Lost 
  Creek at Highway CC, Honey Creek at Oak Street, High School Branch 
  at McCord Street, Hickory Creek at Coler RD and Buffalo Creek at 
  Klondike Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3700 9496 3715 9481 3720 9459 3719 9434
      3650 9435 3650 9461 3700 9462

FLASH FLOOD...RADAR INDICATED

$$

KP
563 
WGUS73 KSGF 061800
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
100 PM CDT Fri Jun 6 2025

KSC021-MOC097-119-145-061810-
/O.EXP.KSGF.FF.W.0037.000000T0000Z-250606T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-McDonald MO-Newton MO-
100 PM CDT Fri Jun 6 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CHEROKEE, 
SOUTHWESTERN JASPER, WESTERN MCDONALD AND WESTERN NEWTON COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3700 9496 3715 9481 3720 9459 3719 9434
      3650 9435 3650 9461 3700 9462

$$

KP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:00 AM CDT, 19 minutes earlier. Its key messages:

  • Complex of showers and thunderstorms will move through this morning. Damaging wind gusts up to 60 mph, frequent lightning and localized flooding are the main hazards. Greatest severe threat is southwest of Springfield.
  • Flood Watch is in effect for far southeastern Kansas and far southern Missouri this morning. Rainfall amounts this morning will range from 0.5in to 2.0 inches with localized 3-4 inch amounts across far southwest Missouri.
  • Additional rounds of showers and storms will occur through the weekend. Localized flooding and damaging winds will be a concern with the strongest storms both Saturday and Sunday.
Area forecast discussion, Jun 6, 6:00 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
600 AM CDT Fri Jun 6 2025

.KEY MESSAGES...

- Complex of showers and thunderstorms will move through this
  morning. Damaging wind gusts up to 60 mph, frequent lightning
  and localized flooding are the main hazards. Greatest severe
  threat is southwest of Springfield.

- Flood Watch is in effect for far southeastern Kansas and far
  southern Missouri this morning. Rainfall amounts this morning
  will range from 0.5in to 2.0 inches with localized 3-4 inch
  amounts across far southwest Missouri.

- Additional rounds of showers and storms will occur through the
  weekend. Localized flooding and damaging winds will be a
  concern with the strongest storms both Saturday and Sunday.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 240 AM CDT Fri Jun 6 2025

Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis continues to show a broad trough with embedded
shortwaves across the western half of the CONUS. One shortwave
was currently moving through Kansas and Oklahoma. Moisture
levels remain high across the area with the 00z KSGF sounding
measuring a 1.53in PW value (higher values remain just south of
the area). A low level jet has become established from west
Texas up into central Oklahoma. This was feeding a cluster of
thunderstorms across the Kansas/Oklahoma border. A
1000-2000j/kg MU CAPE gradient exists along the KS/OK border
east into southern Missouri with even higher instability
further south of the region. A stationary front was located just
south of Highway 60 across southern Missouri. It was mild/humid
with temps and dews around 70. A second area of showers and
thunderstorms (more elevated in nature) had developed across the
Lake of the Ozarks and Rolla areas.

Today: Generally following the 00z HREF guidance which has done
a fairly good job with the evolution of precip overnight. This
suggests that the area of showers and storms northeast of
Springfield will likely continue for a few hours before moving
east of the area by sunrise. Lightning and heavy rainfall are
likely with this activity and perhaps even localized flooding.
The larger area of showers and thunderstorms will likely
continue sliding east/southeast towards the area however recent
radar trends are showing the more intense storms moving more
southerly into central Oklahoma. However given the adequate
instability, 0-6km shear of 30-40kts and the location of the
stationary front, this complex will likely affect the area with
lightning and heavy rainfall at the very least as it moves in
during the 3-6am timeframe. The more intense storms with
damaging wind potential and small hail will likely be confined
to areas of far southwest Missouri, along and south of a Joplin
to Branson line.

The complex will move through the area through the mid morning
hours with the other concern being localized flash flooding.
Soils are saturated in several areas and stream flows are
elevated therefore it will not take as much rainfall to get some
flooding and/or river rises. 00z HREF continues to show 0.5 to
2 inches of rainfall with this complex across southern Missouri
with very localized pockets of 3-4 inches. The heaviest amounts
will likely remain southwest and south of Springfield, closer
to the Missouri/Arkansas border. The Flood Watch area still
looks good for this morning.

As we head into the afternoon, the complex of storms should be
east of Highway 65 and this area may see isolated showers and
storms fester through the afternoon as the llj veers into that
area. Have kept pops a little higher there for the afternoon
hours. Otherwise areas west of Highway 65 will likely see some
clearing with temps rebounding back into the upper 70s to near
80 with westerly winds.

Tonight: Another compact shortwave to the west and an
increasing low level jet will form another cluster of
thunderstorms across southern Kansas. This cluster will also
likely ride an instability gradient which could be in a similar
location as to this morning. It appears that this complex would
not arrive until closer to sunrise Saturday.

Saturday: The morning thunderstorm complex location remains
somewhat uncertain as some guidance keeps it much further south
while some move it right over the area. If it does move over the
area then there will be the potential for damaging winds and
localized flooding. Confidence is too low for a Flood Watch for
Saturday morning however we will need to monitor model trends.
POPS remain in the 50-80% range for this system.

Another thing to keep an eye on Saturday will be during the
afternoon as the shortwave moves through northern Missouri.
There are indications that if the morning cluster stays farther
south of the area then our area could destabilize a little
more, especially north of Springfield (MU CAPE potentially up
to 2000j/kg) with 0-6km shear around 40kts. This could open the
door to some strong to severe storms during the afternoon with
damaging winds and large hail. This is a low confidence scenario
but one we will be monitoring.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 240 AM CDT Fri Jun 6 2025

Sunday: The beginning of a pattern change takes shape with a
large upper level low moving southeast into the northern
plains. This looks to send a cold front into the area during the
day. Moisture levels and lift should allow for at least
isolated showers and thunderstorms. If the front moves in during
peak heating then enough instability and shear could cause
severe storms with the SPC now showing a Slight risk for severe
storms in the Day 3 Outlook. Pops are currently in the 30-50
percent range with this system.

Monday through Wednesday: Ensembles suggest that the upper low
will move into the Great Lakes with a northwest flow pattern and
high pressure which looks to provide some drier days.
Temperatures look near average with highs in the upper 70s to
lower 80s.

End of Next Week: There is a signal that the flow could turn
west to southwest towards the end of the week which would open
the door to increasing precip chances, especially Friday into
the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 556 AM CDT Fri Jun 6 2025

Confidence is high that showers and thunderstorms will move
through the TAF sites this morning which will reduce ceilings
and vis into MVFR or potentially brief IFR. Improving conditions
back to VFR is expected for the afternoon and evening.
Considerable uncertainty exists for the overnight therefore left
rain out for now. Winds will remain light and variable through
the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 PM CDT this afternoon for KSZ101.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ082-088-
     090>097-101>105.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, Jun 6, 3:11 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
311 AM CDT Fri Jun 6 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
311 AM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Scattered thunderstorms will continue through this morning across
the Rolla area. Hail up to the size of quarters, frequent
lightning, and localized flooding are the main risks there.

A complex of showers and thunderstorms will move into far
southeastern Kansas and southwestern Missouri this morning.
Damaging wind gusts up to 60mph, small hail, lightning and
localized flooding will be the primary concerns across extreme
southeastern Kansas and far southwestern Missouri this morning.
This complex will likely weaken as it moves east of Highway 65 by
this afternoon. A Flood Watch is in effect for portions of extreme
southeastern Kansas and southern Missouri through 1pm.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another round of thunderstorms could move into the area by
Saturday morning, especially south of Interstate 44. Damaging
wind gusts and localized flash flooding are the primary hazards
however confidence is low with the track of this complex.
Additional thunderstorms, some severe, could develop Saturday
afternoon if enough heating develops.

A cold front will move into the area Sunday afternoon which could
cause additional strong to severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed today and again Saturday.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, Jun 6, 6:12 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
612 AM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     Flash Flood      1 E Rolla               37.95N 91.75W
06/06/2025                   Phelps             MO   Public

            Report from mPING, Street flooding, road
            closed, Vehicles stranded.

&&

teo
Local storm report, Jun 6, 6:19 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
619 AM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     Flash Flood      Baxter Springs          37.02N 94.73W
06/06/2025                   Cherokee           KS   Fire Dept/Rescue

            Significant street flooding. Approximately 8
            inches of water over the street. Storm
            drained completely overwhelmed.

&&

teo

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:47 AM CDTSevere Thunderstorm WarningSGFCherokee43 min
Jun 6, 3:08 AM CDTSevere Thunderstorm WarningSGFPhelps52 min
Jun 6, 4:01 AM CDTFlash Flood WarningSGFPhelps3 hr
Jun 6, 6:10 AM CDTSevere Thunderstorm WarningSGFNewton35 min
Jun 6, 6:18 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton42 min
Jun 6, 6:20 AM CDTSevere Thunderstorm WarningSGFJasper, Newton40 min
Jun 6, 6:56 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton49 min
Jun 6, 7:41 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone49 min
Jun 6, 8:14 AM CDTAreal Flood AdvisorySGFDent, Greene, Texas, Webster, Wright6 hr
Jun 6, 9:16 AM CDTRiver Flood WarningSGFShannon34 hr
Jun 6, 9:16 AM CDTRiver Flood WarningSGFShannon30 hr
Jun 6, 9:27 AM CDTRiver Flood WarningSGFChristian, Stone37 hr
Jun 6, 10:12 AM CDTFlash Flood WarningSGFWebster, Wright4 hr

Nearby

Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.